Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 119, NWS Little Rock, AR

August 22, 2021Bradley County, Drew County, Lincoln County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 22, 2021, 4:04 PM CDT for Bradley County, Drew County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 4:04 PM CDT (21:04 UTC)
Expired
Aug 22, 2021, 7:05 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Drew County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 142 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WGUS54 KLZK 222104
FFWLZK
ARC011-043-079-230015-
/O.NEW.KLZK.FF.W.0119.210822T2104Z-210823T0005Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
404 PM CDT Sun Aug 22 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northeastern Bradley County in southeastern Arkansas...
  Western Drew County in southeastern Arkansas...
  Southwestern Lincoln County in southeastern Arkansas...

* Until 705 PM CDT.

* At 404 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain from Star City to Monticello, Warren, and Hermitage. 
  Between 1 and 3 inches of rain have fallen. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monticello, Warren, Star City, Hermitage, Wilmar, Brandon, Green 
  Hill, Plantersville, Weeks, Cane Creek State Park, Feenyville, 
  Ingalls, Nebo, Whitefield, Rock Springs, Montongo, New Hope in 
  Drew County, Carmel, Relfs Bluff and Cornerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3340 9199 3339 9199 3329 9220 3369 9228
      3367 9197 3405 9195 3409 9174 3360 9171
      3344 9187 3340 9197

FLASH FLOOD...RADAR INDICATED

$$

46
1 follow-up statement
470 
WGUS74 KLZK 222217
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
517 PM CDT Sun Aug 22 2021

ARC011-043-079-230015-
/O.CON.KLZK.FF.W.0119.000000T0000Z-210823T0005Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Drew AR-Lincoln AR-
517 PM CDT Sun Aug 22 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 705 PM CDT THIS 
EVENING FOR NORTHEASTERN BRADLEY, WESTERN DREW AND SOUTHWESTERN 
LINCOLN COUNTIES...

At 517 PM CDT, Doppler radar indicated thunderstorms were weakening 
across the warned area. Doppler radar has indicated 2 and 4 inches 
of rain has already fallen. While rainfall rates have decreased, it 
will take some time for any high water to recede.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Monticello, Warren, Star City, Hermitage, Wilmar, Brandon, Green 
  Hill, Plantersville, Weeks, Cane Creek State Park, Feenyville, 
  Ingalls, Nebo, Whitefield, Rock Springs, Montongo, New Hope in 
  Drew County, Carmel, Relfs Bluff and Cornerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3340 9199 3339 9199 3329 9220 3369 9228
      3367 9197 3405 9195 3409 9174 3360 9171
      3344 9187 3340 9197

FLASH FLOOD...RADAR INDICATED

$$

70

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:36 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 22, 2:36 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
236 PM CDT Sun Aug 22 2021

.SHORT TERM...Tonight Through Tuesday

A heat advisory is in effect until 8pm this evening, with heat
index values between 105 and 110 forecast across central and
southern AR. An upper ridge will persist across the southern US
over the next several days, allowing temperatures to continue to
climb. Heat index values will climb Monday afternoon and the heat
advisory (heat index values 105-110) will be expanded to include
the entire forecast area, with an excessive heat warning (heat
index values 110+) for the southeast corner of the state. Low
temperatures are forecast in the lower to mid 70s over the next
few days.

Showers with isolated thunderstorms will continue across portions
of central and southeast AR this afternoon through the evening
hours. Showers will continue to develop along this surface
boundary as it makes its way eastward across the state over the
next day or two.

&&

.LONG TERM...Tuesday Night Through Sunday

H500 ridging will continue to dominate the forecast as it remains in
place across the southern US Wednesday and Thursday. This will
provide continued hot temperatures as well as heat indices at or
above 105 F for much of the forecast area.

By late week into next weekend, mid level ridging appears to shift
eastward, positioning itself over the SE US. This will provide
slightly cooler temperatures as well as an increase in at least some
daily diurnally driven activity across the state. If the ridge
shifts east as depicted by 12z model solutions, tropical development
may take place across the W/SW portions of the Gulf of Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     74  94  76  96 /  20  20   0  10
Camden AR         76  97  77  98 /  20  10   0  10
Harrison AR       73  94  72  95 /  20  20   0  10
Hot Springs AR    76  96  76  98 /  20  10   0  10
Little Rock   AR  77  96  77  97 /  20  20   0  10
Monticello AR     76  96  77  96 /  20  20   0  10
Mount Ida AR      74  95  73  97 /  20  10   0  10
Mountain Home AR  74  95  74  96 /  20  20   0  10
Newport AR        74  93  75  94 /  10  20   0  10
Pine Bluff AR     77  96  76  96 /  20  20   0  10
Russellville AR   76  97  75  98 /  20  10   0  10
Searcy AR         75  95  75  96 /  20  20   0  10
Stuttgart AR      76  94  76  95 /  20  20   0  10
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory from 11 AM to 8 PM CDT Monday FOR Arkansas-Baxter-
Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-
Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard-
Jackson-Jefferson-Johnson-Lawrence-Lincoln-Logan-Lonoke-Marion-
Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-
Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-
Woodruff-Yell.

Heat Advisory until 8 PM CDT this evening FOR Arkansas-Bradley-
Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner-
Garland-Grant-Hot Spring-Jefferson-Johnson-Lincoln-Logan-Lonoke-
Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-
Saline-Scott-White-Woodruff-Yell.

Excessive Heat Warning from 11 AM to 8 PM CDT Monday FOR Desha-
Drew.

&&

Short Term...231 / Long Term...67
Hazardous weather outlook, Aug 22, 2:43 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
243 PM CDT Sun Aug 22 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-231000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
243 PM CDT Sun Aug 22 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Dangerous heat returns across the central and southern portions
of the state today. Heat index values of 105 to 110 degrees will
contribute to dangerous outdoor conditions, and those with outdoor
plans should include contingencies for indoor air conditioned breaks.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Dangerous heat spreads into the area to begin the work week. High
Temperatures will be in the mid/upper 90's throughout the week and
heat index values are likely to be over 105 degrees. Heat index
values between 110-115 are forecast Monday afternoon for portions
of southeast AR. Chances for showers/thunderstorms remain low
however, any afternoon storms that manage to form could contain
locally heavy rainfall and lightning.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Aug 22, 1:45 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
145 PM CDT Sun Aug 22 2021

ARZ054-055-221900-
Hot Spring AR-Grant AR-
145 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of west central Grant
and east central Hot Spring Counties through 200 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poyen, or 10 miles southeast of Malvern, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leola...                          Prattsville...
Poyen...                          Jenkins Ferry State Park...
Thiel...                          Dogwood...
Brush Creek...                    Gifford...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3417 9259 3427 9281 3441 9274 3431 9246
TIME...MOT...LOC 1845Z 198DEG 4KT 3430 9265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

67
Special weather statement, Aug 22, 1:59 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
159 PM CDT Sun Aug 22 2021

ARZ054-055-221915-
Hot Spring AR-Grant AR-
159 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of west central Grant
and east central Hot Spring Counties through 215 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poyen, or 11 miles west of Sheridan, moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Prattsville...                    Poyen...
Jenkins Ferry State Park...       Thiel...
Dogwood...                        Buie...
Fenter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3419 9253 3427 9275 3441 9271 3433 9244
TIME...MOT...LOC 1859Z 200DEG 6KT 3431 9261

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

67
Special weather statement, Aug 22, 3:17 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
317 PM CDT Sun Aug 22 2021

ARZ068-069-222045-
Bradley AR-Drew AR-
317 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of east central Bradley
and southwestern Drew Counties through 345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Green Hill, or 7 miles southwest of Monticello, moving south at 10
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Wilmar...
Green Hill...                     Ladelle...
Prairie Grove...                  New Hope in Drew County...
Valley...                         Johnsonville...
Lacey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3337 9203 3362 9195 3362 9177 3339 9170
      3340 9199 3339 9199 3338 9196 3337 9197
TIME...MOT...LOC 2016Z 004DEG 8KT 3353 9186

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

230
Special weather statement, Aug 22, 3:50 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
350 PM CDT Sun Aug 22 2021

ARZ064-069-222115-
Drew AR-Lincoln AR-
350 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of north central Drew
and southwestern Lincoln Counties through 415 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cane Creek State Park, or near Star City, moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Star City...                      Cane Creek State Park...
Garrett Bridge...                 Calhoun...
Garnett...                        Coleman...
Tyro...                           Rose Hill...
Crigler...                        Relfs Bluff...
Montongo...                       Gourd...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3392 9192 3399 9180 3387 9155 3371 9180
TIME...MOT...LOC 2050Z 319DEG 6KT 3390 9181

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

230
Special weather statement, Aug 22, 3:55 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
355 PM CDT Sun Aug 22 2021

ARZ039-042-043-222130-
Perry AR-Saline AR-Garland AR-
355 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southwestern Perry,
north central Garland and northwestern Saline Counties through 430 PM
CDT...

At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Jessieville, or 18 miles northwest of Hot Springs
Village. This storm was moving slowly southeast at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jessieville...                    Hollis...
Hamilton...                       Fourche Junction...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3487 9329 3496 9314 3477 9291 3464 9318
TIME...MOT...LOC 2054Z 317DEG 2KT 3484 9318

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:45 PM CDTSpecial Weather StatementLZKGrant15 min
Aug 22, 1:59 PM CDTSpecial Weather StatementLZKGrant16 min
Aug 22, 2:21 PM CDTExcessive Heat WarningLZKArkansas, Desha, Drew, Lincoln, Monroe, Prairie54 hr
Aug 22, 2:21 PM CDTHeat AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more54 hr
Aug 22, 3:17 PM CDTSpecial Weather StatementLZKDrew28 min
Aug 22, 3:50 PM CDTSpecial Weather StatementLZKLincoln25 min
Aug 22, 3:55 PM CDTSpecial Weather StatementLZKPerry35 min
Aug 22, 4:21 PM CDTSpecial Weather StatementLZKLincoln39 min
Aug 22, 4:56 PM CDTSpecial Weather StatementLZKPerry34 min
Aug 22, 6:01 PM CDTSpecial Weather StatementLZKHot Spring29 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.